Oklahoma, 2021

Tornadoes and Flash Flood in Oklahoma, October 10, 2021

October 10, 2021 · NWS OUN · 56 events in 16 counties and zones

An unseasonably warm and moist airmass was in place across the region ahead of a powerful upper wave moving out of the 4 corners region. This led to the development of numerous severe thunderstorms across Oklahoma and Texas during the afternoon and evening of the 10th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$475,000
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An unseasonably warm and moist airmass was in place across the region ahead of a powerful upper wave moving out of the 4 corners region. This led to the development of numerous severe thunderstorms across Oklahoma and Texas during the afternoon and evening of the 10th. Several tornadoes were reported, along with hail larger than baseballs that impacted Norman, OK for the second time in six months, leading to millions of dollars in damages once again to homes, cars, and businesses.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 10, 1:57 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 10, 1:57 PM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Norman OK
257 PM CDT Sun Oct 10 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Monday)
Issued at 257 PM CDT Sun Oct 10 2021

Overview:

Severe storms are expected today and this includes a threat of
tornadoes. A conditional significant tornado risk does exist and
details on potential failure modes are covered below. The bottom
line is, although some uncertainties remain, the atmosphere will be
in a highly anomalous state with an intense mid-upper trough with
~80+ knot 500-mb jet at the base of the trough and significant
ageostrophic response causing a rapid evolution of thermodynamic and
kinematic fields. There remains uncertainty with the important
details, particularly storm mode/evolution. It's possible that the
outcome could be favorable with minimal damage, but a reasonable
worst case scenario could lead to some significant impacts. We
continue to urge our partners and the public to help get the word
out of the potential for tornadoes and damaging winds late today
through the evening. Awareness and readiness are key to a successful
outcome.

Severe storms should form in southwest Oklahoma, and/or along the
northwest-southeast oriented front first by late afternoon (likely
not until after 3pm). Discrete or quasi-discrete supercells are
possible, and may remain discrete as far northeast as the OKC metro
area, although this is somewhat uncertain. Development further south
is likely through the evening along the front. Whether linear or
quasi-discrete by that point, continued surging moisture and
strengthening low-level shear will yield a very favorable parameter
space for tornadoes. It's important to note that warm/moist
advection may be the primary driver for destabilization later this
evening and early tonight, and so loss of daytime heating will not
preclude a tornado threat. The severe threat should exit our
forecast area by midnight, or shortly thereafter.

Key Messages:

--It will be difficult not to get at least a couple brief tornadoes
somewhere across roughly the southern half of Oklahoma this evening.

--Although a relatively low probability, there is a window for more
significant tornadoes, probably most likely across portions of
southwest Oklahoma, and probably south of the OKC metro area as it
appears now, though uncertainty remains.

--Storm motions will be fast. East-northeasterly around 40-50 mph.

--A QLCS may form and contain mesovortices and tornadoes within the
line. We will likely be aggressive with warnings with any
surges/bows or rear inflow jets, especially where radar coverage is
poor.

--Heavy rainfall amounts and localized flooding is possible,
especially from near OKC northeastward into the Stillwater and
Chandler areas. We have issued a Flood Watch for that area.

Meteorological Analysis:

Strong mid-upper trough is seen vividly on water vapor channel
imagery in eastern New Mexico as of this writing. Increasing large
scale ascent has so far led to mostly light precipitation/weak
convection north of the cold front in northwest Oklahoma. The front
now extends from near Medford to Watonga to just south of Elk City,
and to the north of there conditions are much cooler and more
stable. This is the portion of our area where we are not
concerned about severe thunderstorms. Near the front, convection
should increase late this afternoon, particularly as moisture
continues to surge northward and the capping EML (observed to be
strong on 17z Lamont sounding) weakens with the approach of the
trough.

Further south into southwest Oklahoma, the most robust convective
development is expected near a triple point and sharpening
dryline. Moisture depth/magnitude may initially be somewhat
limited but any discrete supercells that form would quickly move
into a more moist/unstable environment with lower LCL heights.
This will be during a time period when the atmosphere will be
rapidly evolving and tornadoes (some potentially significant)
could occur in southwest Oklahoma. These storms may remain quasi-
discrete into the OKC metro, but a more likely scenario might be
for a more significant bowing segment/wind event with QLCS
tornadoes by then, as strong DCVA with deepening trough moves in.
Timing will be critical and we'll watch very closely. Either way,
convective impacts to the OKC metro look to be concerning.

Storm mode is the main limiting factor to a more significant tornado
event. However, regardless of storm mode, the increasing instability
and strong low-level shear will be more than favorable for
tornadoes, but a more linear mode would preclude a more significant
longer lived/significant tornado threat. If the trough where a
little less amplified and deep shear vectors a little less
parallel to the surging Pacific front/dryline merger, we would be
more confident in discrete modes sustaining. Nonetheless, shear
vector orientations may remain oblique enough for quasi-discrete
into south-central and southeast Oklahoma later in the evening,
and as mentioned above the near surface buoyancy will still be
present and instability/shear parameter space will be high. So,
the tornado threat is concerning across south-central and
southeast Oklahoma through the evening.

Strong post frontal/Pacific front dryline winds could occur across
our far southwest counties (Knox City, Seymour area), and fire
weather conditions may briefly reach elevated.

To our partners: Thanks for all you do, good luck, and we're here
if we can help in any way.

BRB

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 257 PM CDT Sun Oct 10 2021

Tuesday will feature another significant mid-latitude system and
the discrete supercell/tornado threat seems to be most likely in
the eastern Panhandles, southwest Kansas, into northwest Oklahoma.
Upscale growth and potential for QLCS and associated hazards would
move through much of the area overnight Tuesday. We'll provide
more details tonight or tomorrow.

BRB

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Oct 10 2021

MVFR or just above cigs will continue across central portions of
Oklahoma in areas of stratcu. Cold front that has moved through
northwest Oklahoma will slowly move south and east through this
evening with widespread strong/severe storms near it. MVFR/IFR
conditions can be expected as storms spread west to east through
this evening, with wrap around showers possible across northern
and central terminals through 09-12z. Strong southerly winds ahead
of front will switch to moderate to strong northerly for several
hours after fropa. Mainly light winds an clearing skies expected
toward and after 12Z.

&&

.UPPER AIR...
Issued at 1236 PM CDT Sun Oct 10 2021

An Upper Air flight is planned for 20Z this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  55  76  57 /  30 100   0   0
Hobart OK         87  52  80  58 /  50  80   0   0
Wichita Falls TX  91  55  82  59 /  30  80   0  10
Gage OK           71  47  77  56 /  70  80   0   0
Ponca City OK     85  54  75  53 /  50 100  10   0
Durant OK         89  59  80  57 /  10 100   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 6 PM CDT this evening through late tonight for
     OKZ013-019-020-025-026-029-030.

TX...None.
&&

SHORT TERM...13
LONG TERM....12
AVIATION...12
Hazardous weather outlook, Oct 10, 11:07 AM CST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1207 PM CDT Sun Oct 10 2021

OKZ004>048-050>052-TXZ083>090-111715-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1207 PM CDT Sun Oct 10 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight

.Thunderstorms...
There is a risk for severe thunderstorms late this afternoon and
evening across all of the area except for northwestern Oklahoma.
Initially, discrete storms are expected to develop in parts of
southwest and central Oklahoma. Eventually, the storms are
expected to develop into a line that moves east across portions of
northern, central, and southern Oklahoma, and north Texas. Large
hail up to the size of baseballs, damaging wind gusts up to 80
mph, and tornadoes are all possible. Damaging winds will become an
increasing concern with the line of storms. The severe potential
is expected to diminish towards or a little after midnight
although showers and storms will continue in some areas overnight.

.Flooding...
There is a risk for flash flooding this evening into some of the
overnight hours. The highest potential for heavy rain that could
lead to flooding will be across central Oklahoma, including the
OKC metro, up into northeast parts of the state.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

.Thunderstorms...
Severe storms will be possible across much of Oklahoma and western
north Texas Tuesday into early Wednesday. All modes of severe
weather are possible, particularly in northwestern Oklahoma.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed late this afternoon and evening,
and again late Tuesday.

The radar

The Altus AFB radar (KFDR), 41 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 13 hail, 13 tornado, 1 flash flood. Local standard time, as filed.

Hail, Jackson

When
October 10, 4:16 PM CST
Where
Jackson County, 3.08 mi NW of Elmer
Measured
1.25 in hail
Reported by
Social Media
Coordinates
34.510, -99.390

Hail, Jackson

When
October 10, 4:27 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.660, -99.290

Thunderstorm Wind, Jackson

When
October 10, 4:45 PM CST
Where
Jackson County, 3.45 mi S of Altus
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
34.590, -99.330

Tornado, Kiowa

When
October 10, 4:59 PM CST
Where
Kiowa County, 4 mi SSW of Cooperton
Rating
EFU
Path length
0.1 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
34.816, -98.897

A number of storm chasers observed a brief tornado approximately 4 miles south-southwest of Cooperton. No damage was reported and the location is estimated.

Thunderstorm Wind, Jackson

When
October 10, 4:59 PM CST
Where
Jackson County, 1.79 mi NE of (Lts)altus Afb
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
34.680, -99.270

Thunderstorm Wind, Kiowa

When
October 10, 5:08 PM CST
Where
Kiowa County, 6.24 mi S of Cooperton
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.780, -98.880

Estimated severe wind gusts in rear flank downdraft.

Tornado, Kiowa

When
October 10, 5:13 PM CST to 5:18 PM CST
Where
Kiowa County, 8.28 mi E of Cooperton to 10.94 mi E of Cooperton
Rating
EF1
Path length
2.89 mi
Path width
200 yd
Property damage
$30,000
Reported by
NWS Employee
Coordinates
34.885, -98.725

This tornado was initially observed by storm chasers including an off-duty meteorologist from the Storm Prediction Center and was visible for a couple of minutes before becoming wrapped in rain. The rain-wrapped tornado likely continued generally east-southeast and destroyed a trailer and damaged trees at the Saddle Mountain cemetery.

Hail, Kiowa

When
October 10, 5:15 PM CST
Where
Kiowa County, Roosevelt
Measured
2 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.850, -99.020

Significant damage reported to cars and windows of buildings due to wind-driven hail.

Tornado, Caddo

When
October 10, 5:20 PM CST to 5:25 PM CST
Where
Caddo County, 9.01 mi W of Boone to 5.74 mi WNW of Boone
Rating
EF1
Path length
4.4 mi
Path width
50 yd
Property damage
$40,000
Reported by
Storm Chaser
Coordinates
34.900, -98.619

Numerous storm chasers observed a tornado that developed about 9 miles west of Boone near the Kiowa-Caddo County line. The tornado moved northeast crossing State Highways 58 and 19 causing significant roof damage to a home and breaking power poles. Although this tornado became wrapped in rain and was generally not visible after crossing the highway, additional tree damage was reported east of the highway, and it is believed to have continued northeast approximately three miles.

Thunderstorm Wind, Caddo

When
October 10, 5:30 PM CST
Where
Caddo County, 4.87 mi N of Boone
Measured
74 kt (85 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
34.970, -98.450

A number of power poles were downed near N2550 and E1410 Roads just southwest of Broxton.

Thunderstorm Wind, Comanche

When
October 10, 5:38 PM CST
Where
Comanche County, 5.96 mi WNW of Meers
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
34.827, -98.668

An outbuilding was destroyed near SH-115 and North Drive to the northwest of Meers.

Thunderstorm Wind, Caddo

When
October 10, 5:40 PM CST
Where
Caddo County, 3.96 mi W of Stecker
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
34.960, -98.390

Trees downed and outbuildings damaged.

Tornado, Caddo

When
October 10, 5:45 PM CST to 5:59 PM CST
Where
Caddo County, 3.98 mi SW of Anadarko to 4.51 mi SSW of Lake Chickasha Dam
Rating
EF2
Path length
8.1 mi
Path width
100 yd
Property damage
$60,000
Reported by
Storm Chaser
Coordinates
35.044, -98.295

Storm chasers initially observed a tornado develop southwest of Anadarko and move east-northeast. Damage was reported to a hangar at the Anadarko airport just south of town. The most significant damage was about 5 miles east of Anadarko where a roof was removed from a home. Although the tornado itself passed just south of Anadarko, the storm produced widespread wind damage within the town of Anadarko (see separate entry).

Thunderstorm Wind, Tillman

When
October 10, 5:50 PM CST
Where
Tillman County, 2.86 mi W of Grandfield
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.230, -98.740

Thunderstorm Wind, Caddo

When
October 10, 5:52 PM CST
Where
Caddo County, Anadarko
Measured
78 kt (90 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
35.080, -98.240

While a tornado was occurring just south of Anadarko, thunderstorm winds were also causing damage in Anadarko. The most concentrated area of damage was in the vicinity of Oklahoma Avenue, Broadway Avenue and Main Street near the railroad tracks, or just northeast of the intersection of US-281 and SH-8. A few buildings were damaged including the loss of the brick facade of one building. Trees, power poles and fences were also damaged in the area.

Thunderstorm Wind, Caddo

When
October 10, 6:00 PM CST
Where
Caddo County, 3.24 mi SSE of Stecker
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.920, -98.290

Thunderstorm Wind, Grady

When
October 10, 6:00 PM CST
Where
Grady County, 1.33 mi WSW of Chickasha Arpt
Measured
71 kt (82 mph) measured gust
Reported by
AWOS
Coordinates
35.070, -97.990

Tornado, Caddo

When
October 10, 6:02 PM CST to 6:04 PM CST
Where
Caddo County, 5.28 mi S of Lake Chickasha Dam to 5.21 mi SSE of Lake Chickasha Dam
Rating
EFU
Path length
1.15 mi
Path width
50 yd
Continued into
Grady, Ok (OUN)
Reported by
Storm Chaser
Coordinates
35.055, -98.112

Storm chasers observed a tornado that developed about 3 miles southwest of Verden and moved east-northeast, crossing into Grady County about 1.5 miles south of Verden. No damage was reported along the path of this tornado and the path was estimated.

Tornado, Grady

When
October 10, 6:04 PM CST to 6:05 PM CST
Where
Grady County, 1.32 mi S of Verden to 1 mi SSE of Verden
Rating
EFU
Path length
0.68 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.061, -98.093

Storm chasers observed a tornado which initially developed in Caddo County approximately 3 miles southwest of Verden and moved east-northeast crossing into Grady County about 1.5 mile south of Verden and to a point approximately 1 mile south-southeast of Verden. The tornado path was estimated as no damage was reported along the tornado path. Despite no known damage from the tornado, the storm did produce wind damage in and north of the town of Verden (see separate entry for this wind damage).

Thunderstorm Wind, Grady

When
October 10, 6:04 PM CST
Where
Grady County, Verden
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.080, -98.090

While a tornado was occurring just south of Verden, strong thunderstorm winds produced damage in Verden including tree damage and the collapse of walls of an abandoned building on the north side of Verden.

Thunderstorm Wind, Grady

When
October 10, 6:10 PM CST
Where
Grady County, 4.41 mi NNW of Chickasha Arpt
Measured
64 kt (74 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
35.137, -98.005

Part of the roof of an outbuilding was blown off.

Thunderstorm Wind, Grady

When
October 10, 6:12 PM CST
Where
Grady County, 3.55 mi S of Pocasset
Measured
65 kt (75 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
35.139, -97.962

Damage was noted along US-81 about three miles south of Pocasset. Power lines, an outbuilding and fences were damaged.

Thunderstorm Wind, Grady

When
October 10, 6:13 PM CST
Where
Grady County, 2.82 mi NNW of Ninnekah
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.990, -97.930

Tree damage reported.

Thunderstorm Wind, Grady

When
October 10, 6:15 PM CST
Where
Grady County, 3.67 mi ENE of Norge
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.010, -97.940

Thunderstorm Wind, Canadian

When
October 10, 6:15 PM CST
Where
Canadian County, 3.94 mi SW of El Reno
Measured
61 kt (70 mph) measured gust
Reported by
AWOS
Coordinates
35.490, -98.010

Thunderstorm Wind, Grady

When
October 10, 6:15 PM CST
Where
Grady County, 3.19 mi SSE of Pocasset
Measured
64 kt (74 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.145, -97.935

An outbuilding was damaged.

Tornado, Grady

When
October 10, 6:16 PM CST
Where
Grady County, 2.8 mi NE of Chickasha Arpt
Rating
EFU
Path length
0.2 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.105, -97.931

A storm chaser observed a tornado estimated to be approximately 3 miles north of Chickasha. No damage was reported in the immediate area of the tornado, although the storm was producing wind damage about three miles farther north.

Thunderstorm Wind, Logan

When
October 10, 6:20 PM CST
Where
Logan County, 0.89 mi SE of Crescent
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
35.940, -97.590

Damage to power lines.

Thunderstorm Wind, Grady

When
October 10, 6:23 PM CST
Where
Grady County, Amber
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.160, -97.880

Thunderstorm winds damaged a school and at least one home on the east side of Amber.

Thunderstorm Wind, Canadian

When
October 10, 6:24 PM CST
Where
Canadian County, 3.11 mi NW of Mustang
Measured
78 kt (90 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
35.421, -97.760

Thunderstorm winds created significant roof damage to at least one home near Southwest 44th Street and Cemetery Road.

Thunderstorm Wind, Canadian

When
October 10, 6:30 PM CST
Where
Canadian County, Yukon
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.500, -97.740

Large trees downed.

Thunderstorm Wind, Grady

When
October 10, 6:35 PM CST
Where
Grady County, 1.33 mi WSW of Chickasha Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
35.070, -97.990

Hail, McClain

When
October 10, 6:40 PM CST
Where
McClain County, 1.33 mi WNW of Dibble
Measured
1.5 in hail
Reported by
Public
Coordinates
35.040, -97.650

Hail, McClain

When
October 10, 6:40 PM CST
Where
McClain County, 4.18 mi S of Newcastle
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.190, -97.610

Thunderstorm Wind, Oklahoma

When
October 10, 6:42 PM CST
Where
Oklahoma County, 0.89 mi SW of (Pwa)wiley Post Apt
Measured
57 kt (66 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
35.520, -97.660

Hangars were damaged at Wiley Post Airport.

Hail, McClain

When
October 10, 6:48 PM CST
Where
McClain County, 0.18 mi S of Newcastle
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.247, -97.600

Hail, McClain

When
October 10, 6:51 PM CST
Where
McClain County, Goldsby
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.150, -97.480

Thunderstorm Wind, Canadian

When
October 10, 6:54 PM CST
Where
Canadian County, 3.94 mi SE of Piedmont
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
35.600, -97.700

Thunderstorm Wind, Cleveland

When
October 10, 6:55 PM CST
Where
Cleveland County, 1.2 mi NW of (Oun)norman Westheimer Arpt
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
35.262, -97.486

Power poles were damaged near Interstate 35 and Tecumseh Road in Norman. A tool shed was also reported blown into an adjacent property near 36th Avenue NW and Robinson Street.

Hail, Cleveland

When
October 10, 6:57 PM CST
Where
Cleveland County, 0.69 mi N of Noble
Measured
1 in hail
Reported by
Public
Coordinates
35.150, -97.390

Hail, McClain

When
October 10, 6:57 PM CST
Where
McClain County, 3.07 mi SE of Goldsby
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.120, -97.440

Flash Flood, Oklahoma

When
October 10, 7:01 PM CST to 10:01 PM CST
Where
Oklahoma County, 2.86 mi N of Warr Acres to 2.78 mi ENE of Nichols Hills
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
35.561, -97.615

Vehicle stalled in high water.

Hail, Cleveland

When
October 10, 7:02 PM CST
Where
Cleveland County, 1.7 mi E of Noble
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
35.140, -97.360

Hail, Cleveland

When
October 10, 7:04 PM CST
Where
Cleveland County, 1.69 mi E of Norman
Measured
3 in hail
Reported by
Emergency Manager
Coordinates
35.220, -97.410

Hail, Cleveland

When
October 10, 7:05 PM CST
Where
Cleveland County, 0.89 mi SE of (Oun)norman Westheimer Arpt
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
35.240, -97.460

Hail, Cleveland

When
October 10, 7:06 PM CST
Where
Cleveland County, 4.82 mi NE of Norman
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
35.260, -97.370

Thunderstorm Wind, Stephens

When
October 10, 7:17 PM CST
Where
Stephens County, 3.37 mi NNE of Velma
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.505, -97.647

Significant tree damage was observed on a ranch northeast of Velma.

Tornado, Oklahoma

When
October 10, 7:21 PM CST to 7:25 PM CST
Where
Oklahoma County, 3.29 mi NNW of Harrah to 5.29 mi NNE of Harrah
Rating
EF0
Path length
3 mi
Path width
250 yd
Continued into
Lincoln, Ok (OUN)
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.535, -97.179

A tornado developed just southwest of Northeast 63rd Street and Dobbs Road to the north-northwest of Harrah. One mobile home sustained roof damage, otherwise the observed damage was generally confined to trees. The tornado crossed into Lincoln County at Britton Road.

Tornado, Lincoln

When
October 10, 7:25 PM CST to 7:26 PM CST
Where
Lincoln County, 8.79 mi WNW of Jacktown to 8.76 mi WNW of Jacktown
Rating
EF0
Path length
0.32 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
35.565, -97.141

This tornado moved into Lincoln County from Oklahoma County at Britton Road (E 1000 Road) and continued to move northeast a short distance creating tree damage.

Tornado, Pottawatomie

When
October 10, 7:41 PM CST to 7:43 PM CST
Where
Pottawatomie County, 1.69 mi SSW of Dale to 0.18 mi WSW of Dale
Rating
EF0
Path length
1.6 mi
Path width
50 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
35.368, -97.063

The tornado developed approximately 1.5 miles south-southwest of Dale as indicated by a Tornado Debris Signature in this location, although this area was not accessible to the survey team. The tornado moved north-northeast damaging trees and a service station canopy just north of Interstate 40. A barn west of Dale was also damaged.

Tornado, Lincoln

When
October 10, 7:41 PM CST to 7:42 PM CST
Where
Lincoln County, 0.78 mi SSW of Warwick to 0.28 mi N of Warwick
Rating
EF0
Path length
1.1 mi
Path width
30 yd
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.679, -97.013

A tornado from a QLCS (quasi-linear convective system) touched down just southwest of Warwick and moved north through the west edge of Warwick. A barn was destroyed along Route 66 near the beginning of the path, and trees were damaged along the path, including at Hurst Park in Warwick. The tornado was reported to have crossed the Turner Turnpike before dissipating.

Tornado, Pottawatomie

When
October 10, 7:54 PM CST to 7:58 PM CST
Where
Pottawatomie County, 1.8 mi WSW of Johnson to 0.34 mi WNW of Johnson
Rating
EF0
Path length
1.6 mi
Path width
50 yd
Reported by
Public
Coordinates
35.396, -96.867

This tornado initially developed about 2 miles west-southwest of Johnson, likely in the North Canadian River valley as evidenced by the development of a Tornado Debris Signature on radar. The tornado moved northeast producing mainly tree damage, including a tree damaging the roof of a house along Garretts Lake Road. Much of the path of this tornado was estimated being in inaccessible areas.

Tornado, Pontotoc

When
October 10, 8:26 PM CST to 8:36 PM CST
Where
Pontotoc County, 2.54 mi WNW of Ada to 1.31 mi ENE of Byng
Rating
EF1
Path length
7.31 mi
Path width
300 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.780, -96.723

This tornado developed west of Ada southwest of County Roads 1540 and 3530. The tornado produced damage to barns along County Road 3350 and then EF1 damage to metal buildings at a tractor dealer just before crossing State Highway 19. It continued to produce tree damage in areas northwest and north of Ada. A few homes received roof or garage door or patio damage east of US-377 between Ada and Byng, and in the southeast portion of Byng. The tornado dissipated just east of the city limits of Byng.

Thunderstorm Wind, Bryan

When
October 10, 9:00 PM CST
Where
Bryan County, 3.45 mi N of Calera
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.980, -96.430

Power lines downed and damage reported along highway 70.

Thunderstorm Wind, Bryan

When
October 10, 9:00 PM CST
Where
Bryan County, 2.82 mi SSW of Cobb
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.040, -96.420

Trees downed on houses.

Thunderstorm Wind, Bryan

When
October 10, 9:00 PM CST
Where
Bryan County, 1.72 mi E of Mead
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.000, -96.480

Trees downed, barn damaged, fence knocked over, and a carport was destroyed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyThe tornado archive for Oklahoma, 2021Warnings in Oklahoma, October 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 988142, 988143, 988144, 986958, 988145, 988146, 986959, 988147, 986960, 988148, 989430, 988149, 986964, 988150, 989419, 988151, 988152, 986965, 986966, 989415, 989417, 989416, 988153, 988154, 988155, 989418, 993345, 988156, 989420, 989421, 988163, 988164, 988165, 988166, 988169, 988167, 988168, 988170, 989422, 988171, and more.